“Mike was so enthused about the quality and duration of his erection that he completely forgot why he took Cialis in the first place,” she said. “Mike always kept a stop-watch handy to time his erections. He hit three, three and a half-hours several times. When he hit four, he hit the roof.”
At this point, authorities say Mr. Loftus should have called his physician. However, in direct violation of the Cialis disclaimer, Mr. Loftus began calling television stations, former lovers, both local newspapers, radio call-in shows, and the Guinness Book of World Records to give them the news.
“The Guinness people told him to call back when he hit fourteen hours. Everyone else hung up on him,” said his lady friend. A coroner’s report is pending, but preliminary indications are that Mr. Loftus dies of EPS, or “elevated penis syndrome,” a rare but fatal side-effect associated with pharmaceuticals used to treat erectile dysfunction. A spokesman for the Food and Drug Administration said the agency has logged several complaints from families of EPS victims. Congress has scheduled hearings on the matter when it resumes session this fall.